Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 14, NWS Milwaukee, WI

December 19, 2008

NWS Milwaukee, WI issued this gale warning at Dec 19, 2008, 7:36 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 7:36 AM CST (13:36 UTC)
Expired
Dec 19, 2008, 12:00 PM CST
In force
4 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WHUS73 KMKX 191336
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 AM CST FRI DEC 19 2008

...PASSING WINTER STORM WILL PRODUCE STRONG WINDS TONIGHT THROUGH
FRIDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY
LATE FRIDAY AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO
NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. WITH
THE STRONG WINDS AND LONGER FETCH...WAVES ARE EXPECTED TO BUILD TO
6 TO 9 FEET. THE WINDS AND WAVES WILL DIMINISH LATER FRIDAY NIGHT
AND EARLY SATURDAY.

LMZ643>646-191800-
/O.UPG.KMKX.SC.Y.0100.000000T0000Z-081220T1200Z/
/O.NEW.KMKX.GL.W.0014.081219T1336Z-081219T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
736 AM CST FRI DEC 19 2008

...GALE WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

EAST TO NORTHEAST WINDS WILL GUST TO AROUND 35 KNOTS FOR THE
REMAINDER OF THIS MORNING. EAST TO NORTHEAST WINDS AT 15 TO 25
KNOTS IN THE AFTERNOON. THESE STRONG WINDS WILL CAUSE WAVES TO
BUILD TO 6 TO 9 FEET TODAY.

THE WINDS AND WAVES WILL SUBSIDE LATER FRIDAY NIGHT INTO EARLY
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KAPELA
2 follow-up statements
898 
WHUS73 KMKX 191535
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 AM CST FRI DEC 19 2008

...PASSING WINTER STORM WILL PRODUCE STRONG WINDS THROUGH TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY
LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO
NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. WITH
THE STRONG WINDS AND LONGER FETCH...WAVES ARE EXPECTED TO BUILD TO
5 TO 8 FEET. THE WINDS AND WAVES WILL DIMINISH LATER THIS EVENING.

THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY
EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30
KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...AND
HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT
THROUGH MONDAY MORNING.

LMZ643>646-192345-
/O.CON.KMKX.GL.W.0014.000000T0000Z-081219T1800Z/
/O.NEW.KMKX.UP.A.0005.081221T0600Z-081222T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
935 AM CST FRI DEC 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WATCH...WHICH IS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH MONDAY MORNING. A GALE WARNING REMAINS IN
EFFECT UNTIL NOON CST TODAY. 

EAST TO NORTHEAST WINDS WILL GUST TO AROUND 35 KNOTS FOR THE
REMAINDER OF THIS MORNING. EAST TO NORTHEAST WINDS WILL DIMINISH
TO 15 TO 25 KNOTS IN THE AFTERNOON. THESE STRONG WINDS WILL CAUSE
WAVES TO BUILD TO 5 TO 8 FEET TODAY. THE WINDS AND WAVES WILL
SUBSIDE LATER TONIGHT.

THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY
EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30
KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...AND
HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT
THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BORGHOFF
996 
WHUS73 KMKX 191811
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 PM CST FRI DEC 19 2008

...PASSING WINTER STORM WILL PRODUCE STRONG WINDS AND HIGH WAVES THROUGH
THIS EVENING...
...HEAVY FREEZING SPRAY LIKELY LATE SATURDAY NIGHT THROUGH MONDAY
MORNING... 

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY
LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO
NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WITH
THE STRONG WINDS AND A LONG FETCH...WAVES OF 5 TO 8 FEET CAN BE
EXPECTED THROUGH THIS EVENING. THE WINDS AND WAVES WILL DIMINISH
AFTER MIDNIGHT.

THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY
EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO
30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...
AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY
NIGHT THROUGH MONDAY MORNING.

LMZ643>646-200215-
/O.EXP.KMKX.GL.W.0014.000000T0000Z-081219T1800Z/
/O.NEW.KMKX.SC.Y.0101.081219T1811Z-081220T0600Z/
/O.CON.KMKX.UP.A.0005.081221T0600Z-081222T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1211 PM CST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH MONDAY MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY
FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY
LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO
NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WITH
THE STRONG WINDS AND A LONG FETCH...WAVES OF 5 TO 8 FEET CAN BE
EXPECTED THROUGH THIS EVENING. THE WINDS AND WAVES WILL DIMINISH
AFTER MIDNIGHT.

THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY
EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO
30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...
AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY
NIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 4:14 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Dec 19, 4:14 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CST FRI DEC 19 2008

FORECAST FOCUS ON WINTER STORM TODAY...ANOTHER SNOW EVENT FOR
SATURDAY NIGHT AND SUNDAY...COLD TEMPERATURES SUNDAY NIGHT INTO
MONDAY.

LATEST WATER VAPOR IMAGERY INDICATED A STRONG SHORTWAVE TROUGH
OVER NORTHWEST MISSOURI AND SOUTHWEST IOWA. THIS FEATURE TAKING ON
A NEGATIVE TILT AS IT MOVES EAST NORTHEAST ACROSS THAT AREA.
ASSOCIATED STRONG DIFFERENTIAL CYCLONIC VORTICITY
ADVECTION...COMBINED WITH LEFT EXIT REGION OF 130 KNOT PLUS JET
STREAK...AND STRONG LOW TO MID LEVEL FRONTOGENESIS IN DENDRITE
SNOW CRYSTAL GROWTH REGION...DRIVING THE LARGE AREA OF MODERATE TO
HEAVY SNOW ACROSS THE AREA. AT THE SURFACE...LOW PRESSURE WAS
LOCATED OVER NORTHWEST MISSOURI...WITH A WARM FRONT EXTENDING EAST
INTO CENTRAL ILLINOIS AND SOUTHERN INDIANA.

.TODAY...AFOREMENTIONED CONTRIBUTORS TO THE MODERATE TO HEAVY SNOW
EXPECTED TO AFFECT THE AREA THROUGH ABOUT 15Z THIS
MORNING...BEFORE MOVING OFF TO THE EAST. LOCAL HIGH RESOLUTION
MODELS SUPPORT THIS TREND. BEFORE THIS OCCURS...ANOTHER ROUND OF
HEAVY SNOW POSSIBLE WITH CONVECTIVE BAND MOVING NORTHEAST THROUGH
EASTERN IOWA. AREA FORECAST SOUNDINGS CONTINUED TO SHOW SOME UPPER
LEVEL INSTABILITY DURING THE EARLY MORNING HOURS...SO CONVECTIVE
SNOW BANDS WITH 2 INCH PER HOUR SNOW RATES NOT OUT OF THE
QUESTION. ALREADY HAVE SEEN 1 TO 2 INCH PER HOUR RATES WITH
CURRENT SNOW.

SOME LAKE EFFECT SNOW IS POSSIBLE THIS AFTERNOON...WITH BRISK
NORTHEAST WINDS COMBINING WITH MARGINAL DELTA T VALUES OF AROUND
13 DEGREES CELSIUS. THE EXPECTED BRISK NATURE OF THE WINDS MAY
MAKE IT TOO STRONG FOR EFFICIENT PRODUCTION OF SNOW...BUT SHOULD
BE ENOUGH FOR SOME LIGHT ACCUMULATIONS. BRISK WINDS SHOULD ALSO
ALLOW FOR BLOWING AND DRIFTING SNOW TODAY...ESPECIALLY ON NORTH
TO SOUTH ROADS.

USING A GENERAL 11 TO 1 SNOW TO LIQUID RATIO WITH EXPECTED LIQUID
QPF VALUES IN THE 0.15 TO 0.30 INCH RANGE...EXPECT AT LEAST ANOTHER
2 TO 4 INCHES TODAY. THIS COMBINED WITH WHAT IS EXPECTED TO FALL
THROUGH 12Z TODAY...WOULD EXPECT A TOTAL SNOW ACCUMULATION OF 7
TO 12 INCHES ACROSS THE FORECAST AREA. THE HIGHEST AMOUNTS ARE
EXPECTED ACROSS THE SOUTHERN COUNTIES. WILL LET CURRENT WINTER
STORM WARNING ENDING TIMES CONTINUE FOR NOW...AND LET DAY SHIFT
FINE TUNE THE TIMING OF THE BACK EDGE OF THE SNOW.

.TONIGHT...KEPT CHANCE WORDING FOR LAKE EFFECT SNOW GOING
TONIGHT...AS DELTA T VALUES REMAIN MARGINAL WITH DUE EAST FLOW.
THE WIND SPEEDS MAY LOWER ENOUGH TO ALLOW FOR BETTER PRODUCTION OF
SNOW...BUT THE DUE EAST FETCH MAY LIMIT THE MAGNITUDE OF THE SNOW
BANDS. OTHERWISE...EXPECT A QUIET NIGHT WITH COLD TEMPERATURES
REMAINING.

.SATURDAY THROUGH SUNDAY...NEXT SYSTEM TO AFFECT THE AREA MAINLY
LATE ON SATURDAY THROUGH SUNDAY. THIS SYSTEM HAS A POTENT
VORTICITY MAXIMUM MOVING EASTWARD THROUGH THE AREA SATURDAY
NIGHT...FOLLOWED BY THE CORE OF THE UPPER LOW THROUGH SUNDAY
MORNING. SURFACE LOW PRESSURE MOVES EAST ACROSS THE STATE SATURDAY
NIGHT. HIGHER SNOW RATIOS OF AROUND 17 TO 1 EXPECTED IN THE COLDER
AIRMASS DURING THIS TIME. NAM/GFS/ECMWF DIFFER SOME WITH THE QPF
VALUES...SO USED A BLEND FOR THE FORECAST. EXPECT A GENERAL 3 TO 6
INCH SNOWFALL WITH THIS SYSTEM BY LATE SUNDAY...WHICH WOULD BE A
SOLID WINTER WEATHER ADVISORY EVENT. SURFACE WINDS DO GET
BRISK...SO SOME POTENTIAL FOR BLOWING SNOW GIVEN THE LIGHTER
RATIOS. DAY SHIFT MAY CONSIDER A WINTER STORM WATCH FOR THIS
PERIOD GIVEN THE WIND AND SNOW POTENTIAL.

.SUNDAY NIGHT AND MONDAY...VERY COLD AIR TO PUSH INTO THE AREA SUNDAY
NIGHT INTO EARLY NEXT WEEK...AS 1000/500MB THICKNESSES DROP INTO
THE LOWER 510S RANGE. LOWS SHOULD REACH BELOW ZERO ACROSS MOST OF
THE AREA SUNDAY NIGHT...WITH HIGHS ON MONDAY STRUGGLING TO MAKE IT
OUT OF THE SINGLE DIGITS. BRISK WINDS SUNDAY NIGHT INTO MONDAY MAY
ALLOW WIND CHILLS TO DROP INTO WIND CHILL ADVISORY RANGE...WHICH
WILL HAVE TO BE WATCHED BY LATER SHIFTS.

.MONDAY NIGHT THROUGH THURSDAY...ANOTHER SYSTEM MAY AFFECT THE
AREA TUESDAY AND TUESDAY NIGHT. THIS SYSTEM HAS SOME DISAGREEMENT
BETWEEN THE ECMWF AND GFS...BUT HPC BLENDED FIELDS DOES BRING THIS
SYSTEM NORTHEAST FROM THE CENTRAL PLAINS TO THE WESTERN GREAT
LAKES. MORE ACCUMULATING SNOW WOULD BE POSSIBLE...WITH THE SNOW
RATIOS HIGH ONCE AGAIN. TEMPERATURES EXPECTED TO REMAIN COLD
THROUGH CHRISTMAS DAY.

&&

.AVIATION...EXPECT WIDESPREAD IFR CONDITIONS THROUGH ABOUT 16Z
TOWARD MADISON /MSN/ AREA...AND UNTIL ABOUT 21Z IN MILWAUKEE /MKE/
AREA. LIFR CONDITIONS IN OCCASIONALLY MODERATE TO HEAVY SNOW
THROUGH ABOUT 14Z. LIGHT SNOW MAY LINGER ALONG THE LAKESHORE AS
NORTHEASTERLY WINDS FUNNEL IN SOME LAKE EFFECT SNOW SHOWERS AFT
21Z. MVFR CONDS AFTER 16Z IN MSN AREA AND AFTER 21Z IN MKE AREA.

&&

.MARINE...A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM MISSOURI TO
OHIO BY LATE FRIDAY AFTERNOON. THIS PATTERN WILL PRODUCE STRONG
EASTERLY WINDS OVER SOUTHEAST WISCONSIN. MODELS SHOW 35 KNOT WINDS
UP TO 2000 FEET AROUND 14Z...WHICH HAS POTENTIAL TO MIX DOWN TO
THE SURFACE. SO...SFC WINDS SHOULD BE SUSTAINED TO AROUND 20
KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS...THROUGH FRI MORNING. A
FEW GALE FORCE GUSTS TO 35 KNOTS MAY BE POSSIBLE. WAVES WILL BUILD
TO OVER 8 FEET. THOUGH WINDS WILL DIMINISH...THEY WILL REMAIN
ELEVATED. WITH A FAVORABLE FETCH FOR CONTINUED HIGH WAVES...WAVES
ARE NOT EXPECTED TO FALL BACK BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL NOON CST TODAY FOR WIZ056-062-063-
     067>069.

     WINTER STORM WARNING UNTIL 3 PM CST THIS AFTERNOON FOR WIZ046-
     047-051-052-057>060-064>066-070>072.

LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...34/KAPELA
Hazardous weather outlook, Dec 19, 4:45 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CST FRI DEC 19 2008

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
445 AM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MAJOR WINTER STORM WILL CONTINUE TO IMPACT THE AREA TODAY WITH
MODERATE TO OCCASIONALLY HEAVY SNOW. AREAS WEST OF MADISON WILL SEE
THE SNOW TAPER OFF TO FLURRIES AFTER THE NOON HOUR. AREAS NEAR LAKE
MICHIGAN WILL SEE THE SNOW TAPER OFF TO SCATTERED SNOW SHOWERS AFTER
3 PM. SNOW TOTAL ACCUMULATIONS OF 7 TO 13 INCHES ARE EXPECTED...WITH
THE GREATEST TOTALS SOUTH OF A LINE FROM MADISON TO MILWAUKEE. BRISK
EAST TO NORTHEAST WINDS GUSTING TO 25 TO 30 MPH WILL PRODUCE BLOWING
AND DRIFTING SNOW IN OPEN AND EXPOSED LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ANOTHER EVENT WITH 3 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE
SATURDAY AFTERNOON THROUGH 6 PM SUNDAY. DANGEROUS WIND CHILLS DOWN
TO 20 BELOW TO 25 BELOW ARE LIKELY SUNDAY NIGHT THROUGH ABOUT 9AM
MONDAY MORNING. YET ANOTHER ROUND OF SNOW...POSSIBLY 3 TO 5
INCHES...COULD ARRIVE LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE APPRECIATED.

LMZ643>646-201000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
445 AM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH FRIDAY
NIGHT...DUE TO BRISK EAST TO NORTHEAST WINDS ASSOCIATED WITH A LOW
PRESSURE SYSTEM PASSING SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN SATURDAY NIGHT THROUGH
TUESDAY...AND WEDNESDAY AFTERNOON AND EVENING.

WWW.WEATHER.GOV/MKX

KAPELA

In the hours before

Local storm report, Dec 19, 6:54 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY SNOW       MENOMONEE FALLS         43.15N 88.13W
12/19/2008  M8.5 INCH        WAUKESHA           WI   TRAINED SPOTTER

&&

FRANKS
Local storm report, Dec 19, 7:10 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     HEAVY SNOW       WEST ALLIS              43.01N 88.03W
12/19/2008  E9.5 INCH        MILWAUKEE          WI   TRAINED SPOTTER

            HEAVY SNOW AND BLOWING SNOW

0702 AM     SNOW             1 NW RIPON              43.86N 88.86W
12/19/2008  M5.5 INCH        FOND DU LAC        WI   TRAINED SPOTTER

0704 AM     HEAVY SNOW       3 S LA GRANGE           42.76N 88.60W
12/19/2008  M7.5 INCH        WALWORTH           WI   TRAINED SPOTTER

0705 AM     HEAVY SNOW       MADISON                 43.08N 89.38W
12/19/2008  M8.8 INCH        DANE               WI   TRAINED SPOTTER

&&

FRANKS
Local storm report, Dec 19, 7:12 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 WSW FOND DU LAC       43.78N 88.47W
12/19/2008  M4.0 INCH        FOND DU LAC        WI   PUBLIC

            COCORAHS OBSERVER.

&&

MBK
Local storm report, Dec 19, 7:16 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       2 SSW WAUKESHA          42.99N 88.25W
12/19/2008  M8.4 INCH        WAUKESHA           WI   PUBLIC

            COCORAHS OBSERVER.

&&

MBK
Local storm report, Dec 19, 7:20 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       2 SSE BROOKFIELD        43.04N 88.10W
12/19/2008  M8.5 INCH        WAUKESHA           WI   PUBLIC

            0.70 LIQUID EQUIVALENT. COCORAHS OBSERVER.

&&

MBK
Local storm report, Dec 19, 7:24 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 AM CST FRI DEC 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY SNOW       2 NE STURTEVANT         42.72N 87.87W
12/19/2008  M8.3 INCH        RACINE             WI   TRAINED SPOTTER

            MODERATE AND BLOWING SNOW CONTINUES...VIS 1/2 MILE

0700 AM     HEAVY SNOW       3 SE PALMYRA            42.85N 88.55W
12/19/2008  E8.4 INCH        JEFFERSON          WI   NWS EMPLOYEE

            1/2 MILE AND MODERATE SNOW AT OBSERVATION

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:35 AM CSTHeavy Freezing Spray WatchMKX18 hr
Dec 19, 12:11 PM CSTSmall Craft AdvisoryMKX12 hr
Dec 19, 2:11 PM CSTWinter Storm WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more14 hr
Dec 19, 3:00 PM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more69 hr
Dec 19, 3:56 PM CSTGale WatchMKX12 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.